Alert archive / Arkansas / Flash Flood Warnings in 2004
Flash Flood Warning 19, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Apr 23, 2004, 8:27 PM CDT for Craighead County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2004, 8:27 PM CDT (01:27 UTC)
- Expired
- Apr 23, 2004, 11:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Craighead County, AR
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 1.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1739 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 240128
FFWMEM
ARC031-240415-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
827 PM CDT FRI APR 23 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CRAIGHEAD COUNTY IN EASTERN ARKANSAS
* UNTIL 1115 PM CDT
* AT 825 PM CDT...WEATHER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN IN CENTRAL AND EASTERN CRAIGHEAD COUNTY. MORE
THUNDERSTORMS WITH HEAVY RAIN WERE ABOUT TO ENTER THE WESTERN PART
OF CRAIGHEAD COUNTY. ADDTIONAL HEAVY RAIN WILL MOVE EASTWARD ACROSS
CRAIGHEAD COUNTY FOR THE NEXT FEW HOURS.
IN ADDITION...LOCAL LAW ENFORCEMENT REPORTED THAT CARS HAVE STALLED
DUE TO HIGH WATER IN JONESBORO...
* CITIES AFFECTED THROUGH 1115 PM CDT INCLUDE...
MONETTE...LAKE CITY...JONESBORO...EGYPT...CASH...CARAWAY...
BROOKLAND...BONO...BLACK OAK...BAY
.A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED
ROADWAYS.
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...
ACT QUICKLY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3596 9030 3571 9030 3572 9103 3589 9104
3588 9088 3597 9082
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 3:45 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Apr 23, 3:45 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 345 PM CDT FRI APR 23 2004 .DISCUSSION... A FRONTAL BOUNDARY OVER NRN MS WILL RETURN NWD ACROSS THE CWA TNT-SAT AM. SHWRS/TSTMS ARE RAPIDLY DEVELOPING OVER THE NRN HALF OF AR WILL SPREAD INTO NE AR THIS EVENING. OTHER SHWRS/TSTMS WILL DEVELOP ACROSS THE CWA TNT DUE TO ELEVATED CONVECTION N OF THE BOUNDARY...SO EXPECT ALMOST A REPEAT OF LAST TWO NIGHTS WITH SUTTLE DIFFERENCES. HIGHEST POPS OF SHWRS/TSTMS WILL BE IN THE NORTHWEST TONIGHT WITH MORE FLOODING POSSIBLE. A FLOOD WATCH WILL BE ISSUED TONIGHT FOR THAT AREA. THE BOUNDARY WILL PUSH WELL N OF THE CWA BY SAT PM...SO SRLY WINDS WILL WARM MOIST AIR WILL OVERTAKE WHOLE AREA BY THAT TIME. STILL EXPECT SOME SCT SHWRS/TSTMS WITH HIGHEST CHCS N AND W OF CWA. A COLD FRONT WILL APPROACH FROM THE WEST AND MOVE THROUGH THE CWA SUNDAY AFTERNOON AND EVENING. MORE TSTMS WILL OCCUR LATE SAT NITE-SUN WITH SVR WX POSSIBLE. A SFC HIGH WILL BUILD IN FROM THE NORTHWEST EARLY IN THE COMING WEEK PROVIDING COOLER AND DRIER WX TO THE REGION. THE HIGH WILL BE OVER THE LWR MS VLY LATE TUE AND TO THE EAST WED-FRI. A GRADUAL WARM-UP WILL TAKE PLACE THROUGH THE SECOND HALF OF THE WEEK. THE NEXT CHC OF PCPN WILL BE FRI WHEN THE NEXT SYSTEM APPROACHES FROM THE NW. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...FLOOD WATCH MAINLY N OF I-40. MS...NONE. MO...FLOOD WATCH. TN...FLOOD WATCH MAINLY IN MS RVR COUNTIES N OF MEM. && SWC
Hazardous weather outlook, Apr 23, 7:05 PM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 705 PM CDT FRI APR 23 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-241100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 705 PM CDT FRI APR 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE MIDSOUTH TONIGHT. SOME STORMS MAY CONTAIN GUSTY WINDS...SMALL HAIL AND HEAVY DOWNPOURS. THE CHANCE OF STORMS CONTAINING DAMAGING WINDS AND LARGE HAIL IS RELATIVELY LOW BUT CANNOT BE RULED OUT. A FRONTAL BOUNDARY OVER NORTH MISSISSIPPI WILL RETURN NORTHWARD ACROSS THE MID-SOUTH LATER TONIGHT. THIS WILL CAUSE ADDITIONAL DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TONIGHT. THE MOST WIDESPREAD ACTIVITY WILL BE OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL. ADDITIONAL HEAVY RAINFALL IS POSSIBLE WITH THE STORMS THAT OCCUR TONIGHT. .DAYS TWO THROUGH SEVEN... A COLD FRONT WILL MOVE ACROSS THE MID-SOUTH SATURDAY NIGHT INTO SUNDAY. THUNDERSTORMS ARE EXPECTED JUST AHEAD OF THIS FRONT. THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS SATURDAY NIGHT FOR AREAS WEST OF THE MISSISSIPPI RIVER. ON SUNDAY...THERE WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR THOSE PORTIONS OF THE MID-SOUTH EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED SATURDAY NIGHT AND SUNDAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Apr 23, 6:34 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 634 PM CDT FRI APR 23 2004 ARZ028-TNZ049-088-240000- MISSISSIPPI AR-SHELBY TN-TIPTON TN- 634 PM CDT FRI APR 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI...SHELBY AND TIPTON COUNTIES. A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF JOINER AT 634 PM CDT...MOVING EAST AT 20 MPH. PEOPLE IN MISSISSIPPI...SHELBY AND TIPTON COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...GOSNELL...KEISER...LEACHVILLE...LUXORA... MANILA...MILLINGTON...OSCEOLA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 23, 6:49 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 649 PM CDT FRI APR 23 2004 TNZ049-088-240015- SHELBY TN-TIPTON TN- 649 PM CDT FRI APR 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY AND TIPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 16 MILES WEST OF MUNFORD AT 649 PM CDT...MOVING EAST AT 25 MPH. THIS STORM COULD INTENSIFY AND BECOME SEVERE RAPIDLY. PEOPLE IN SHELBY AND TIPTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 23, 6:53 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 653 PM CDT FRI APR 23 2004 ARZ026-027-240030- CRAIGHEAD AR-POINSETT AR- 653 PM CDT FRI APR 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CRAIGHEAD AND POINSETT COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM EGYPT TO 11 MILES SOUTHWEST OF CASH AT 653 PM CDT...MOVING EAST AT 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CRAIGHEAD AND POINSETT COUNTIES...INCLUDING THE CITIES OF BAY...BONO...BROOKLAND...JONESBORO...LAKE CITY AND TRUMANN...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Apr 23, 8:04 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 804 PM CDT FRI APR 23 2004 ARZ028-240130- MISSISSIPPI AR- 804 PM CDT FRI APR 23 2004 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 8 MILES SOUTHWEST OF LEACHVILLE TO 20 MILES WEST OF DYESS AT 804 PM CDT...MOVING EAST AT 25 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO MISSISSIPPI COUNTY AROUND 830 PM CDT. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE... GOSNELL...KEISER...LEACHVILLE...LUXORA...MANILA...OSCEOLA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 7:10 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 50 min |
| Apr 23, 7:59 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Poinsett | 31 min |
| Apr 23, 8:46 PM CDT | Severe Thunderstorm Warning | MEG | Mississippi | 29 min |
| Apr 24, 6:10 PM CDT | Severe Thunderstorm Warning | MEG | Cross, Poinsett | 50 min |
| Apr 24, 6:25 PM CDT | Severe Thunderstorm Warning | MEG | Craighead | 50 min |
Nearby
Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.